Alert archive / Illinois / Flash Flood Warnings in 2018
Flash Flood Warning 26, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 25, 2018, 3:25 AM CDT for Pope County, Illinois. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2018, 3:25 AM CDT (08:25 UTC)
- Expired
- Jun 25, 2018, 9:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Pope County, IL
The radar
The Paducah radar (KPAH), 34 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 7:40 AM CDT | HEAVY RAIN 3.9 | 2 N Golconda, IL | 24 HOUR RAINFALL ACCUMULATION. |
| Jun 25, 7:48 AM CDT | HEAVY RAIN 2.55 | Dixon Springs, IL | 24 HOUR RAINFALL ACCUMULATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 997 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted.
789
WGUS53 KPAH 250825
FFWPAH
ILC151-251130-
/O.NEW.KPAH.FF.W.0026.180625T0825Z-180625T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
325 AM CDT MON JUN 25 2018
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Pope County in southern Illinois...
* Until 630 AM CDT.
* At 323 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen in the Allens Spring and Dixon Springs areas in
portions of west central Pope County. Flash flooding is expected
to begin shortly.
Additional rainfall amounts of upwards of 1 inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3716 8849 3734 8871 3760 8871 3760 8841
3743 8841 3739 8847 3734 8848 3729 8851
3726 8851 3721 8845 3716 8843 3707 8846
3707 8849
$$
SP3 follow-up statements
537
WGUS73 KPAH 250938
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
438 AM CDT MON JUN 25 2018
ILC151-251130-
/O.CON.KPAH.FF.W.0026.000000T0000Z-180625T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pope IL-
438 AM CDT MON JUN 25 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
POPE COUNTY...
At 436 AM CDT, Doppler radar indicated that heavy rain due to
thunderstorms had largely moved out of the warned area. However,
water may be slow to recede in certain areas and additional
thunderstorm development is possible. Therefore, flash flooding is
still a concern.
Additional rainfall amounts of over 1 inch are possible in the
warned area. This is on top of 2 to 3 inches that have already
fallen in central portions of the county since midnight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3716 8849 3734 8871 3760 8871 3760 8841
3743 8841 3739 8847 3734 8848 3729 8851
3726 8851 3721 8845 3716 8843 3707 8846
3707 8849
$$
SP623
WGUS53 KPAH 251113
FFWPAH
ILC151-251415-
/O.EXT.KPAH.FF.W.0026.000000T0000Z-180625T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
613 AM CDT MON JUN 25 2018
The National Weather Service in Paducah has extended the
* Flash Flood Warning for...
Pope County in southern Illinois...
* Until 915 AM CDT.
* At 611 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Additional thunderstorms which
are producing heavy rain will move into the area over the next
hour or two. An additional inch or more of rain is expected.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3716 8849 3734 8871 3760 8871 3760 8841
3743 8841 3739 8847 3734 8848 3729 8851
3726 8851 3721 8845 3716 8843 3707 8846
3707 8849
$$
16854
WGUS73 KPAH 251228
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
728 AM CDT MON JUN 25 2018
ILC151-251415-
/O.CON.KPAH.FF.W.0026.000000T0000Z-180625T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pope IL-
728 AM CDT MON JUN 25 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
POPE COUNTY...
At 727 AM CDT, Doppler radar indicated thunderstorms continuing to
produce heavy rain across the warned area. Several inches of rain
has fallen across the county during the overnight hours. However,
the heavy rainfall will move out of the county within the next hour
to hour and a half. An additional inch of rain could fall during
that time.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3716 8849 3734 8871 3760 8871 3760 8841
3743 8841 3739 8847 3734 8848 3729 8851
3726 8851 3721 8845 3716 8843 3707 8846
3707 8849
$$
16What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:01 AM CDT, 24 minutes earlier.
Area forecast discussion, Jun 25, 3:01 AM CDT, 24 minutes before
Area Forecast Discussion National Weather Service Paducah KY 301 AM CDT Mon Jun 25 2018 .SHORT TERM...(Today through Wednesday night) Issued at 300 AM CDT Mon Jun 25 2018 Primary concerns in the short term include the ongoing potential for flash flooding this morning, followed by intermittent chances for showers and thunderstorms through mid week. Confidence in the near term forecast is relatively high given good model agreement in the overall synoptic pattern, though the impact of lesser known mesoscale impacts keeps a lid on confidence in temporal and spatial details. First things first...numerous showers and thunderstorms have raked across mainly the southern half of the forecast area since Sunday, particularly southeast Missouri, far southern Illinois, and western Kentucky. While the initial round of storms had largely exited the region at the time of this discussion, additional activity was expanding in coverage near the confluence of the Mississippi and Ohio Rivers. Several factors are at play, including upper level energy in the form of a slow moving MCV over the Lower Ohio Valley, a quasi-stationary frontal boundary draped across far southern portions of the region, and very strong low level confluence on the north side of a 30-40 knot H85 speed max oriented parallel to the boundary. CAM models, including those within the HREF, indicate this set- up will persist through early morning. With precipitable water values near 2 inches, flash flooding will become more of a concern through the early morning in locations that receive repeat heavy rains. Given that we're already in Flash Flood Warning mode and the event is expected to wrap up in another 6 to 8 hours, a watch at this point seems like an afterthought. Will instead let the warnings and statements handle the situation. Looking out beyond this morning, a closed upper low currently over Nebraska is forecast to slowly progress east into the Great Lakes through Wednesday. Energy from this low will act upon the warm, moist, and unstable air mass in place across the region to result in intermittent chances for showers and thunderstorms. After the rain comes to an end later this morning, model consensus suggests that much of the midday and afternoon should turn out dry with the region in between systems. However, prefer to leave a slight chance of thunderstorms in the forecast given our proximity to the boundary. That boundary will begin to lift north as a warm front tonight as as the upper low approaches. This will result in an increasing chance for showers and thunderstorms tonight, especially after midnight and continuing into Tuesday morning. Yet another round of storms is possible late Tuesday night into Wednesday as a final wave of energy pivots south of the Great Lakes low. While a couple of strong/severe storms cannot be ruled out during the period, the main concern will remain localized flooding given the high atmospheric moisture content. Conditions will begin to dry out late Wednesday and Wednesday night as an upper level ridge expands east from the Plains. An overall warming trend is anticipated through mid week. Highs are forecast to climb from the mid/upper 80s today into the lower 90s by Wednesday. Heat index readings on Wednesday are forecast to peak near 100 across most of the area, and may even reach 105 in portions of southeast Missouri. .LONG TERM...(Thursday through Sunday) Issued at 300 AM CDT Mon Jun 25 2018 To start out the long term period, the center of an upper level high will be situated just to our west and will steadily be building eastward with time. The ECMWF and GFS ensemble means continue to insist on the possibility of convection at least on the eastern periphery of this upper high, which would impact the eastern half of the CWA on Thursday. It does appear that the better moisture will be just to our east. Also, seeing as though previous shifts have lowered POPs to below mentionable, do not see enough evidence to put any substantial POPs back in. However, will still indicate a sliver of slights up against our neighbors to the east. Temperatures on Thursday will also be quite toasty and range from the lower to middle 90s with heat indices 105 to 110 degrees with the awfully high dew points we will have in place. By 12Z Friday, the upper level high should be directly overhead. Really should not be much in the way of precipitation but isolated convection is certainly possible and models have been hinting at this for several days. Right now the better moisture will be situated in the eastern half of the area. The hot and very humid weather will continue on Friday as well. We will be dealing with some very dangerous conditions from mid to late week. Precautions will definitely need to be made by folks in our region as high temperatures are forecast to be in the mid 90s once again on Friday with heat indices at least in the 105 to 110 degree range. The center of the upper level high will shift east during the day on Saturday and once again, we could see an isolated or widely scattered storm, but there are no signals of organized areas of convection to deal with. Highs on Saturday may end up being a degree or two cooler, but it probably won't feel like it. By Sunday, the pattern gets pretty messy with multiple solutions from the available suite of models. Will maintain slight chances to account for these chances. && .AVIATION... Issued at 300 AM CDT Mon Jun 25 2018 On and off convection will continue through early to mid morning. Ceiling and visibility restrictions to MVFR and even IFR are possible beneath the heaviest thunderstorms. Conditions should transition to primarily VFR after 14Z. Isolated thunderstorms cannot be ruled out during the late morning and afternoon, but low coverage precludes a mention in the forecast at this time. Better chances of showers/storms should arrive overnight Monday night into Tuesday morning. Variable winds around 5 knots or less will prevail through the TAF period. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...RJP LONG TERM...CW AVIATION...RJP
Hazardous weather outlook, Jun 24, 3:57 PM CDT, 11 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 357 PM CDT Sun Jun 24 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-251000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 357 PM CDT Sun Jun 24 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A marginal to slight risk of severe thunderstorms remains over the outlook area this afternoon and tonight. The primary severe weather hazards with any severe storms will be damaging winds and hail. An isolated tornado cannot be totally ruled out, especially in or near the warm frontal boundary. Locally heavy rain, capable of producing isolated flooding, will also be a concern overnight. Repeated movement of thunderstorms over the same area will be possible. At this time, there is the potential for one to locally three inches of rain over parts of west Kentucky, southern Illinois, and the delta region of southeast Missouri. Be watchful the the potential of flooding at night. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated strong to severe storms may are possible late Monday and Tuesday. A marginal risk of severe storms is forecast for Monday. Thunderstorms are still forecast on Wednesday, but will become few and far between for the rest of the week. Heat index values will be in the upper 90s to near 100 over southeast Missouri and southwest Kentucky on Monday and Tuesday. Outside of any thunderstorm activity for the remainder of the week, heat index values will range between 100 to 105 degrees on Wednesday, with widespread 105 to potentially 110 degree readings expected Thursday through Saturday. A Heat Watch or Heat Advisory may be required for the outlook area during the latter half of this week. .SPOTTER INFORMATION STATEMENT... Spotters should maintain a basic weather watch in case activation is requested. Reports of wind damage, hail, or rainfall in excess of an inch is appreciated, along with the time, location, and specifics of the severe weather. RLS/CW/Smith
In the hours before
Special weather statement, Jun 24, 9:30 PM CDT, 5 hours 55 minutes before
Special Weather Statement
National Weather Service Paducah KY
930 PM CDT SUN JUN 24 2018
KYZ009-250245-
Calloway KY-
930 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CALLOWAY COUNTY UNTIL 945
PM CDT...
At 929 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Murray, moving east at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
New Concord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3674 8822 3673 8810 3672 8808 3669 8807
3666 8807 3661 8804 3654 8803 3651 8804
3650 8805 3650 8821
TIME...MOT...LOC 0229Z 259DEG 23KT 3659 8812
SPSpecial weather statement, Jun 24, 10:27 PM CDT, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Paducah KY
1027 PM CDT SUN JUN 24 2018
KYZ019-250345-
Daviess KY-
1027 PM CDT SUN JUN 24 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIESS COUNTY UNTIL
1045 PM CDT...
At 1027 PM CDT, Doppler radar was tracking a strong thunderstorm over
Whitesville, or 15 miles east of Owensboro, moving east at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Whitesville and Knottsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3764 8689 3762 8692 3763 8695 3760 8698
3761 8701 3783 8690 3784 8689 3784 8685
3779 8682 3774 8682 3771 8686 3767 8682
TIME...MOT...LOC 0327Z 288DEG 40KT 3770 8685
SPLocal storm report, Jun 25, 2:55 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
255 AM CDT MON JUN 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 AM FLOOD 2 N OLIVE BRANCH 37.20N 89.35W
06/25/2018 ALEXANDER IL LAW ENFORCEMENT
WATER OVER ROUTE 3 NORTH OF OLIVE BRANCH.
&&
SPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:02 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, White | 25 min |
| Jun 24, 9:20 PM CDT | Special Weather Statement | PAH | Massac | 25 min |
| Jun 25, 2:05 AM CDT | Flash Flood Warning | PAH | Alexander | 3 hr |
| Jun 25, 2:22 AM CDT | Flash Flood Warning | PAH | Pulaski | 3 hr |
| Jun 25, 2:48 AM CDT | Flash Flood Warning | PAH | Massac | 6 hr |
| Jun 25, 5:31 AM CDT | Flash Flood Warning | PAH | Alexander, Pulaski, Union | 3 hr |
| Jun 25, 6:37 AM CDT | Areal Flood Advisory | PAH | Edwards, Wabash | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.